Percocet Side Effects
Dizziness, drowsiness, and constipation are some of the most common side effects of Percocet. However, most people have no problems with the drug; if side effects occur, they are generally mild and easily treated. Notify your healthcare provider immediately if you develop any serious Percocet side effects, such as anxiety, an unexplained rash, or yellowing of the skin.
An Introduction to Percocet Side EffectsJust like any medicine, Percocet® (oxycodone/APAP) can cause side effects. However, not everyone who takes the medication will experience side effects. In fact, most people tolerate it quite well. If side effects of Percocet do occur, in most cases, they are minor and either require no treatment or are easily treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with Percocet. Your healthcare provider can discuss a more complete list of Percocet side effects with you.)
Common Side Effects of PercocetPercocet has been studied thoroughly in clinical trials. In these studies, one group of people received the real medication, while another group was given a placebo (a "sugar pill" that does not contain any active ingredients). As a result, it is possible to see what side effects occurred, how often they appeared, and how they compared to the group who took the placebo.
In these studies, the most common Percocet side effects included:
- Dizziness or lightheadedness
- Nausea, with or without vomiting
- Constipation (see Percocet and Constipation)
- An unexplained pleasant feeling (euphoria) or unpleasant feeling (dysphoria)
Taking Percocet with food may help reduce the risk of nausea and vomiting. Many people consider themselves "allergic" to Percocet if they experience nausea and vomiting while taking it. However, this is a common side effect and does not indicate a true allergy. In many cases, this side effect goes away as a person continues to use Percocet. People also often assume that itching indicates an allergic reaction. However, itching is not always a sign of an allergy to Percocet, especially if no other allergy symptoms occur. Opiates (such as the one in Percocet) cause a release of histamine, which often causes itching unrelated to any allergy.